Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 45, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 25, 2008, 7:30 PM CDT for Jackson County, Williamson County, Illinois. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 7:30 PM CDT (00:30 UTC)
- Expired
- May 25, 2008, 8:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Jackson County, IL, Williamson County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:30 PM CDT | HAIL 1.5 | Murphysboro, IL | |
| May 25, 7:38 PM CDT | FUNNEL CLOUD | 2 N Carbondale, IL | PUBLIC FLAGGED DOWN A TROOPER, REPORTED SEEING A FUNNEL CLOUD CLOSE TO THE GROUND NEAR DILLINGER ROAD |
| May 25, 8:23 PM CDT | HAIL 0.75 | 2 E Carbondale, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 6:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 955 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 260031
TORPAH
ILC077-199-260130-
/O.NEW.KPAH.TO.W.0045.080526T0030Z-080526T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
730 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
JACKSON COUNTY IN SOUTHERN ILLINOIS...
WESTERN WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 830 PM CDT.
* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DE SOTO...OR
4 MILES EAST OF MURPHYSBORO...MOVING SOUTHEAST AT 15 MPH.
ANOTHER STORM WITH ROTATION WAS 5 MILES NORTHEAST OF GORHAM. THIS
STORM WAS MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DE SOTO...
MURPHYSBORO...
CARBONDALE...
CAMBRIA...
CARTERVILLE...
CRAINVILLE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN
KENTUCKY AND SOUTHEAST MISSOURI.
LAT...LON 3795 8916 3786 8916 3782 8895 3760 8911
3774 8952 3795 8934
TIME...MOT...LOC 0030Z 302DEG 10KT 3777 8925
$$2 follow-up statements
000
WWUS53 KPAH 260053
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
752 PM CDT SUN MAY 25 2008
ILC077-199-260130-
/O.CON.KPAH.TO.W.0045.000000T0000Z-080526T0130Z/
WILLIAMSON IL-JACKSON IL-
752 PM CDT SUN MAY 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN JACKSON AND WESTERN WILLIAMSON COUNTIES IN SOUTHERN
ILLINOIS...
AT 749 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED 5 MILES SOUTH OF MURPHYSBORO...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE....CARBONDALE AND CARTERVILLE
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. NOW IS
THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION.
LAT...LON 3782 8895 3760 8911 3760 8912 3774 8952
3786 8935 3787 8922
TIME...MOT...LOC 0052Z 057DEG 35KT 3769 8936
$$000
WWUS53 KPAH 260113
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
813 PM CDT SUN MAY 25 2008
ILC077-199-260130-
/O.CON.KPAH.TO.W.0045.000000T0000Z-080526T0130Z/
WILLIAMSON IL-JACKSON IL-
813 PM CDT SUN MAY 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN JACKSON AND WESTERN WILLIAMSON COUNTIES IN SOUTHERN
ILLINOIS...
AT 812 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR CARBONDALE...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE....CARBONDALE AND CARTERVILLE
LAT...LON 3782 8895 3760 8911 3761 8911 3774 8952
3786 8935 3787 8922
TIME...MOT...LOC 0113Z 047DEG 16KT 3770 8923
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:30 PM CDT, 6 hours earlier.
Area forecast discussion, May 25, 1:30 PM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT SUN MAY 25 2008 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS WEAK WARM FRONT POISED ALONG THE WESTERN PERIPHERY OF PAH CWA. HIGH PRESSURE REMAINED OVER THE EASTERN US. A COLD FRONT EXTENDED FROM NORTHWEST MN ARCING WESTWARD THROUGH THE OK TX PANHANDLES TO THE GUADALUPE MTNS. BOTH FRONTS EXTENDED FROM A LOW OVER NE ND. THE 12Z SUN NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT FOR TONIGHT WITH WARM FRONT BI SECTING THE AREA WITH QPF IN ITS WAKE. MAINLY NORTH AND WEST OF THE OHIO RIVER. MONDAY WE WILL BE IN THE WARM SECTOR...THUS RAISED POPS TO JUST BELOW LIKELY CAT. A COUPLE OF WEAK TO MODERATE VORT MAX TO MOVE OVER THE AREA. ALTHOUGH SVR PSBL THINK ANY WOULD BE ISOLATED HAILERS OR WIND. HODOGRAPH SIGNATURES/WIND PROFILES NOT SUPPORTIVE FOR TORS. WET BULB ZERO ABOVE 12K MSL. TOTALS LOW 50S...K INDICIES LOW 30S. HOWEVER CAPE IS FORECAST TO 2K PLUS...THUS CAN NOT RULE OUT SEVERE IF THAT DEGREE OF INSTABILITY IS REALIZED. AS FRONT APPROACHES MONDAY NIGHT BELIEVE MORE WIDESPREAD COVERAGE OF QPF. ALREADY HAVE LIKELY OVER MOST OF THE FA AND FEEL COMFORTABLE WITH THAT FOR NOW BUT MAY INCREASE POPS DEPENDING ON LATER MODEL RUNS. WITH FROPA TUE WILL PROBABLY INCREASE TO OCNL WORDING. WITH THE SLOW DEPARTURE OF THE FRONT LINGERED POPS WED. WENT AHEAD AND REMOVED POPS WED AM AS HIGH BUILDS IN. KEPT IT DRY WITH HIGH PRESSURE THROUGH FRIDAY. WEAK SIGNALS OF PRECIP FOR THIS WEEKEND. BRING BACK IN LOW POPS AS WARM FRONT PROGGED TO LIFT OVER THE AREA. THINK COVERAGE WILL BE POOR BUT DO EXPECT SOME CONVECTION. THEREFORE KEPT SLGT CHANCE IN FOR NOW. AS FOR TEMPS FOLLOWED GUIDANCE TRENDS. HOWEVER JUST AS PREVIOUS FORECASTER DID NOT COOL DOWN AS MUCH WITH TUESDAY FROPA. && .AVIATION... VFR CONDITIONS SHOULD DOMINATE THROUGH MONDAY MORNING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AT THE CGI AND PAH SITES THIS AFTERNOON. BY MID MONDAY MORNING CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AT ALL TAF SITES AS A FRONTAL SYSTEM APPROACHES THE REGION FROM THE NORTHWEST. SOUTH TO SOUTHEAST WINDS TODAY AT 5 TO 10 MPH WILL SHIFT AROUND TO THE SOUTH TO SOUTHWEST AT 10 TO 20 MPH MONDAY MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...JP LONG TERM....KH AVIATION...JP
Hazardous weather outlook, May 25, 6:55 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 655 PM CDT SUN MAY 25 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 655 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM MONDAY MORNING FOR THE ENTIRE QUAD STATE AREA. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY. THUNDERSTORMS WILL DEVELOP ON MONDAY IN ASSOCIATION WITH AN APPROACHING COLD FRONT. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN THREATS AT THIS TIME...DUE TO THE AMOUNT OF INSTABILITY IN THE ATMOSPHERE. HOWEVER...THE DEGREE OF INSTABILITY WILL BE HIGHLY DEPENDANT ON THE AMOUNT OF CLOUD COVER WE HAVE DURING THE DAY ON MONDAY. THE COLD FRONT WILL MOVE ACROSS OUR AREA ON TUESDAY AND TUESDAY NIGHT...WHICH WILL BRING A GOOD CHANCE FOR MORE THUNDERSTORMS ACROSS OUR AREA. A FEW OF THE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE QUAD STATE.
In the hours before
Local storm report, May 25, 6:19 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
619 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TORNADO WILLISVILLE 37.98N 89.59W
05/25/2008 PERRY IL FIRE DEPT/RESCUE
PICKNEYVILLE FIRE DEPT REPORTED TORNADO TOUCHDOWN NEAR
WILLISVILLE
&&
ADLocal storm report, May 25, 6:46 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TORNADO 6 NW MURPHYSBORO 37.83N 89.41W
05/25/2008 JACKSON IL LAW ENFORCEMENT
TORNADO ON THE GROUND
&&
ADLocal storm report, May 25, 7:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
702 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL STRATTON 38.45N 88.71W
05/25/2008 E1.00 INCH JEFFERSON IL LAW ENFORCEMENT
QUARTER-SIZED HAIL REPORTED BY SHERIFF IN FIELD TOWNSHIP
&&
ADLocal storm report, May 25, 7:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
716 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 1 S VERGENNES 37.89N 89.34W
05/25/2008 E0.75 INCH JACKSON IL TRAINED SPOTTER
DIME-SIZED HAIL COMING DOWN HEAVILY
&&
ADThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:31 PM CDT | Tornado Warning | PAH | Williamson | 15 min |
| May 25, 8:40 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 65 min |
| May 25, 9:44 PM CDT | Tornado Warning | PAH | Union | 25 min |
| May 26, 3:54 PM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 5 days |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.